EconStor >
Universidad Pablo de Olavide, Sevilla >
Revista de Métodos Cuantitativos para la Economía y la Empresa >

Please use this identifier to cite or link to this item:

http://hdl.handle.net/10419/59083
  
Title:The similarity between the square of the coefficient of variation and the Gini index of a general random variable PDF Logo
Authors:González Abril, Luis
Velasco Morente, Francisco
Gavilán Ruiz, José Manuel
Sánchez-Reyes Fernández, Luis María
Issue Date:2010
Citation:[Journal:] Revista de Métodos Cuantitativos para la Economía y la Empresa [ISSN:] 1886-516X [Volume:] 10 [Year:] 2010 [Pages:] 5-18
Abstract:In this paper, several identities concerning expectation, variance, covariance, cumulative distribution functions, the coefficient of variation, and the Lorenz curve are obtained and they are used in establishing theoretical results. Furthermore, a graphical representation of the variance is proposed which, together with the aforementioned identities, enables the square of the coeffcient of variation to be considered as an equality measure in the same way as is the Gini index. A study of the similarities between the theoretical expression of the Gini index and the square of the coefficient of variation is also carried out in this paper.
Subjects:concentration measures
cumulative distribution function
Lorenz curve
mean difference.
JEL:C10
C19
Document Type:Article
Appears in Collections:Revista de Métodos Cuantitativos para la Economía y la Empresa

Files in This Item:
File Description SizeFormat
660732475.pdf404.4 kBAdobe PDF
No. of Downloads: Counter Stats
Download bibliographical data as: BibTeX
Share on:http://hdl.handle.net/10419/59083

Items in EconStor are protected by copyright, with all rights reserved, unless otherwise indicated.